Nebraska, 2010Damaging Winds in Nebraska, July 2, 2010
July 2, 2010 · NWS LBF · 4 events in 3 counties and zones
An upper level disturbance, combined with a trough of low pressure across western Nebarska, brought scattered thunderstorms, a few of which were severe, during the afternoon and evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance, combined with a trough of low pressure across western Nebarska, brought scattered thunderstorms, a few of which were severe, during the afternoon and evening hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 2, 1:27 PM MST, 2 hours 43 minutes earlier.
Area forecast discussion, Jul 2, 1:27 PM MST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
327 PM CDT FRI JUL 2 2010
.SYNOPSIS...
AT H5 TROUGH INTO PACIFIC NORTHWEST WITH STRONG RIDGE THROUGH
MISSISSIPPI VALLEY. REMNANTS OF ALEX OVER TEXAS.
&&
.DISCUSSION...
MODELS IN GOOD AGREEMENT IN NEAR TERM . HAVE GOOD CONFIDENCE IN
THE NEAR TERM FORECAST. ALTHOUGH BREEZY...ADVISORY CRITERIA NEVER
DEVELOPED THIS AFTERNOON AND WILL LET ADVISORY GO AT ISSUANCE
TIME. CONVECTION OVER THE EASTERN PLAINS OF WYOMING AND COLORADO
SHOULD MAKE INROADS INTO WESTERN NEBRASKA THIS EVENING. ATMOSPHERE
CONTINUES TO DESTABILIZE WITH LARGE CU FIELD OVER MOST OF SOUTHERN
NEBRASKA. WAVE MOVING THOUGH THE CENTRAL COLORADO ROCKIES AS SEEN
IN WV. COOL FRONT WILL DROP INTO NORTHWEST NEBRASKA BY 12Z
SATURDAY MORNING AND BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT ON
SATURDAY. MOISTURE CONTINUES TO POOL AHEAD OF THIS SYSTEM IN
STRONG SOUTHERLY FLOW. SB CAPES AROUND 2000 JOULES/KG ON SATURDAY.
WILL BE SOME CHANCE FOR HAIL EARLY ON BUT AS THE FRONT MOVES
SLOWLY EAST ACROSS THE SANDHILLS INTO THE EVENING DYNAMICS WILL BE
GEARED MORE TOWARDS EFFICIENT RAIN PRODUCERS. STORM MOTION WILL BE
TO THE EAST NORTHEAST AROUND 10 TO 15 MPH. PWATS AROUND 1 INCH FFG
1 HR AROUND 2 INCHES AND 3 HR AROUND 2 TO 3 INCHES. RIVERS OVER
THE AREA HAVE DROPPED. FRONT TO STALL OUT OVER KS NE BORDER SUNDAY
AFTERNOON WITH CONVECTION FOCUSED ALONG THE BOUNDARY. HAVE COOLED
TEMPERATURES BACK SOME WITH CLOUD COVER AND RAIN CHANCES FOR
WESTERN NEBRASKA ON SUNDAY. SUNDAY AFTERNOON INTO MONDAY MORNING
RAIN WILL TAPER DOWN. MODELS DIFFER SOME ON PLACEMENT OF FRONT
FURTHER INTO KANSAS MONDAY. HAVE USED A BLEND FOR THE FORECAST.
SECONDARY FRONT SLIDES ACROSS THE AREA TUESDAY. MAIN ENERGY
APPEARS TO BE NORTH AND HAVE CONTINUED SCHC POPS THROUGH THE
PERIOD. UPPER RIDGE OVER THE SOUTHEASTERN CONUS BUILDS WEST INTO
THE SOUTHERN PLAINS THROUGH THE EXTENDED PERIOD. THIS WILL PUT THE
FORECAST AREA IN A MORE ACTIVE PATTERN.
&&
.AVIATION...
VISUAL FLIGHT RULES WILL CONTINUE THROUGH 06Z THEN DETERIORATING
CEILINGS AS BOUNDARY LAYER MOISTURE DEEPENS. HOW LOW CEILINGS WILL
GO IS THE MAIN CHALLENGE AS CEILINGS DROPPED TO OVC017 FEET THIS
MORNING AND IS EXPECTED TO GO LOWER AND BE MORE EXTENSIVE SATURDAY
MORNING. FOR NOW CEILINGS DROPPED BEYOND 06Z TO MARGINAL VISUAL
FLIGHT RULES FOR TERMINALS KLBF AND KVTN THAT SHOULD LIFT AROUND
17Z. ISOLATED THUNDERSTORMS MAY DEVELOP EAST OF THE PANHANDLE THIS
EVENING WHERE KVTN IS SEEN AS A BETTER POTENTIAL AS THE CAP WEAKENS
THIS AFTERNOON. THE STORMS WILL BE HIGH BASED WITH STRONG WIND GUSTS
POSSIBLE WHILE THEY MOVE ACROSS.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM/EXTENDED...POWER
AVIATION...KECK
Hazardous weather outlook, Jul 2, 12:28 PM MST, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
228 PM CDT FRI JUL 2 2010
NEZ004>010-022>029-035>038-056>059-069>071-094-031000-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
228 PM CDT FRI JUL 2 2010 /128 PM MDT FRI JUL 2 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.
.DAY ONE...TONIGHT.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT LATE
THIS AFTERNOON AND TONIGHT IN THE WEST. THE GREATEST IMPACT WILL
BE WEST OF A LINE FROM AINSWORTH...TO NORTH PLATTE AND ENDERS
WHERE ISOLATED TO SCATTERED THUNDERSTORMS MAY DEVELOP NEAR THE
DRYLINE. THE GREATEST THREAT WILL BE FOR DAMAGING WINDS AS AN
UPPER LEVEL DISTURBANCE MOVES NORTHEAST THIS EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN AREAS
NORTH OF INTERSTATE 80 AND GENERALLY EAST OF HIGHWAY 61... AS A
COLD FRONT MOVES OVER WESTERN AND NORTH CENTRAL NEBRASKA. THE MAIN
THREATS WITH THUNDERSTORMS THAT DEVELOP ALONG THE FRONT WILL BE
LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. IN ADDITION... HEAVY
RAIN IS ALSO POSSIBLE.
ON THE 4TH OF JULY THERE IS A CHANCE FOR THUNDERSTORMS AGAIN
AS A COLD FRONT MOVES SLOWLY SOUTHEAST TO NEAR THE KANSAS AND
NEBRASKA STATELINE BY EVENING. THE EVENTUAL PLACEMENT OF THE FRONT SUNDAY
WILL INFLUENCE THE CHANCE FOR THUNDERSTORMS AND THE POTENTIAL FOR
HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE ACROSS THE WEST THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE
KECK
In the hours before
Special weather statement, Jul 2, 3:50 PM MST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
550 PM CDT FRI JUL 2 2010
NEZ058-069-022330-
CHASE NE-PERKINS NE-
450 PM MDT FRI JUL 2 2010
...SIGNIFICANT WEATHER ADVISORY FOR CHASE AND PERKINS COUNTIES UNTIL
530 PM MDT...
AT 448 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BRULE TO 7 MILES
EAST OF LAMAR TO 20 MILES SOUTH OF ALVIN...AND MOVING SOUTHEAST AT 30
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS EXCEEDING 50 MPH
ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
THESE STORMS WILL BE NEAR...
WILD HORSE SPRING AND GRANT AROUND 505 PM MDT.
CHAMPION AROUND 510 PM MDT.
HIGHWAY 61 MILE MARKER 60...HIGHWAY 61 MILE MARKER 50 AND IMPERIAL
AROUND 515 PM MDT.
ENDERS RESERVOIR STATE RECREATION AREA AROUND 525 PM MDT.
MADRID AND ENDERS AROUND 530 PM MDT.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
SPRINGER
Thunderstorm Wind, Perkins
- When
- July 2, 4:10 PM MST
- Where
- Perkins County, 6 mi WSW of Grant
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Trained Spotter
- Coordinates
- 40.817, -101.826
A Thunderstorm outflow boundary produced several gustnadoes that did damage at the Wilson feedlot. The gustnadoes destroyed a raised, open faced storage building, moved a scale house building approximately two inches off it's foundation, and damaged the foundation to a third storage building. Also destroyed was an empty 1200 pound grain bin.
Thunderstorm Wind, Garden
- When
- July 2, 5:25 PM MST
- Where
- Garden County, 22 mi NE of Lisco
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.740, -102.340
Thunderstorms produced severe criteria wind gusts north of the Oshkosh area.
Thunderstorm Wind, Garden
- When
- July 2, 5:43 PM MST
- Where
- Garden County, 36.8 mi NNE of Lisco
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.990, -102.340
Thunderstorms produced severe criteria wind gusts in northern Garden county.
Thunderstorm Wind, Sheridan
- When
- July 2, 6:45 PM MST
- Where
- Sheridan County, 10.36 mi S of Gordon
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.650, -102.200
Thunderstorms produced severe criteria wind gusts south of the Gordon area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Alabama, July 2, 20102 deaths · 1 event
- Tornado in Texas, July 2, 2010$1.5 million · EF1 · 1 event
- Tornado and Hail in Montana, July 2, 2010$33,000 · EF2 · 3 events
- Flash Flood in Texas, July 2, 2010$1.8 million · 1 event
- Flash Flood and Hail in Colorado, July 2, 2010$50,000 · 65 kt wind · 4 events
- Hail in North Dakota, July 2 to 3, 20102 in hail · 12 events
- Flash Flooding and Lightning Strike in New Mexico, July 2 to 3, 2010$15,000 · 3 events
- Strong Wind in Georgia, July 2, 20101 injured · $5,000 · 2 events
- Rip Current in Florida, July 2, 20101 injured · 1 event
- Lightning Strike in Florida, July 2, 20101 injured · 1 event
- Hail and Damaging Winds in Montana, July 2 to 3, 20102.5 in hail · 9 events
- Drought in Missouri, July 2 to 31, 20108 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 236208, 236194, 236197, 236198.